MAUDE Adverse Event Report: BIOMET UK LTD. BIOLOX DELTA CER FEM HD 28/+3MM T1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER

BIOMET UK LTD. BIOLOX DELTA CER FEM HD 28/+3MM T1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER
Catalog Number 650-1157
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/02/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: 110031011, vivacit-e dm bearing 28x42mm, lot 67087540, 110024463, g7 dual mobility liner 42mm e, lot 67097635.G2: foreign - event occurred in australia.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that the patient underwent revision surgery approximately four months and one week post implantation due to femoral head fracture.Patient stated he did not fall though had a misstep which was jarring where he caught his body weight on the side where the damaged component.Then, the patient heard a pop and fell to the ground at the time the implant broke.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: b4, b5, d9, g3, g6, h2, h3, h6, h11.The following section was corrected: d4 - expiration date.The reported event was confirmed by review of radiographs.Radiographs were provided and reviewed by a radiologist.The review identified a right total hip arthroplasty that exhibits fracture of ceramic femoral head component resulting in multiple fragments.Some of these fragments are dispersed within the joint space and others are visualized lateral to the hip at the periphery of a hypodense pseudotumor.Femoral stem component is disassociated from the head component and resides superiorly within the acetabular cup, contacting the liner superiorly implying damage to the bearing and possible damage to the liner.Visual review of the returned ceramic head confirms size and ceramtec etch.Head shows dark marks in the taper hole, flat surface, fractured surfaces, and outer spherical surface.Consistent with metal transfer.No other damage was noted.Further fracture analysis has been performed by optical microscopy.Examination of the fractured head images show potentially asymmetric metal transfer marks within the taper.Post-fracture metal transfer was observed on the articular surface and fracture surfaces.The fracture surfaces are complex and not all fragments were returned for analysis.The primary fracture initiation cannot be determined with certainty.The device history record was reviewed and no discrepancies relevant to the reported event were found.A review of the device manufacturing records confirmed no abnormalities or deviations.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
BIOLOX DELTA CER FEM HD 28/+3MM T1
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key24679356
Report Number3002806535-2026-00129
Device Sequence Number9706334
Product Code LPH
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number650-1157
Device Lot Number3239775
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2026
Supplement Date Received by Manufacturer06/30/2026
Initial Report FDA Received Date03/24/2026
Supplement Report FDA Received Date07/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age53 YR
Patient SexMale